Alert archive / Missouri / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 127, NWS Springfield, MO

June 30, 2005Wright County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Jun 30, 2005, 6:02 PM CDT for Wright County, Missouri. It was in force for 58 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 30, 2005, 6:02 PM CDT (23:02 UTC)
Expired
Jun 30, 2005, 7:00 PM CDT
In force
58 min
Issued by
NWS Springfield, MO
Area
Counties, with a storm outline in the text

County Wright County, MO

The radar

The Springfield radar (KSGF), 80 km from the middle of the area, began a volume at 23:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 30, 6:15 PM CDTHAIL 1Grovespring, MO
Jun 30, 6:15 PM CDTHAIL 1Grovespring, MO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 30, 4:35 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 11.0 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2005-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1346 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2005-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1346 J/kg
Mixed-layer CIN
-72 J/kg
Mixed-layer LCL
1541 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
13 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KSGF 302303
SVRSGF
MOC229-010000-
/O.NEW.KSGF.SV.W.0127.050630T2302Z-050701T0000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
602 PM CDT THU JUN 30 2005

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WRIGHT COUNTY IN SOUTHWEST MISSOURI.

* UNTIL 700 PM CDT.

* AT 555 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 11
  MILES NORTH OF HARTVILLE...OR 20 MILES SOUTH OF LEBANON...AND
  MOVING NORTHEAST AT 5 MPH.

* THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF NORTHERN
  WRIGHT COUNTY...INCLUDING THE TOWN OF GROVESPRING.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES LEADING KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 3739 9268 3745 9269 3747 9265 3747 9230
      3742 9227 3737 9227 3731 9248 3731 9253
      3729 9262

$$
BROWNING

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 3:32 PM CDT, 2 hours 30 minutes earlier.

Area forecast discussion, Jun 30, 3:32 PM CDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
332 PM CDT THU JUN 30 2005

.DISCUSSION...

COMPLEX CONVECTIVE SCENARIO UNFOLDING THIS AFTERNOON...OF COURSE
MOST CONVECTIVE SCENARIOS ARE COMPLEX THIS TIME OF YEAR. OUTFLOW
FROM ELEVATED MCS OVER NORTHERN MISSOURI SURGED SOUTHWARD INTO OUR
CWA INTO A MODERATELY UNSTABLE AND WEAKLY CAPPED ENVIRONMENT. VERY
WEAK SHEAR PROFILES HAVE KEPT STORMS THAT HAVE DEVELOPED THUS FAR
THIS AFTERNOON VERY PULSY AND OUTFLOW DOMINANT. ISOLATED CONVECTION
WILL LIKELY PERSIST INTO THE EARLY EVENING ALONG/NEAR OUTFLOW
BOUNDARIES.

BETTER CHANCES OF RAIN WILL COME THIS EVENING INTO THE OVERNIGHT
HOURS AS SURFACE BASED CONVECTION CURRENTLY DEVELOPING OVER KANSAS
PROPAGATES EAST-SOUTHEASTWARD INTO OUR CWA PROBABLY RIDING THE EDGE
OF THE COLD POOL. NAM/GFS/WRF ALL HAVE STRONG QPF SIGNALS OVER THE
OZARKS TONIGHT AS WE GET INTO THE RIGHT ENTRANCE REGION OF A 80KT
200MB JET. IN ADDITION...LOW LEVEL FLOW INTERSECTING THE BOUNDARY
WILL INCREASE AS THE LOW LEVEL NOCTURNAL WIND MAXIMA DEVELOPS AFTER
SUNSET. COMBINATION OF HIGH INSTABILITY AND AMPLE MOISTURE COULD SET
THE STAGE FOR LOCALLY HEAVY RAINFALL TONIGHT. WARM TEMPERATURES
ALOFT AND RELATIVE WEAK WIND FIELDS WILL LIKELY PREVENT MUCH IN THE
WAY OF ANY SEVERE HAIL. DAMAGING WINDS ARE MORE OF A POSSIBLY
TONIGHT IF A STRONG COLD POOL CAN BECOME ESTABLISHED. 45-55KT
FORWARD PROPAGATING CORFIDI VECTORS TONIGHT WOULD SUGGEST THAT
BOWING SEGMENTS WITH DAMAGING WINDS ARE POSSIBLE IF THE CONVECTION
NORTH OF EMPORIA CAN DEVELOP A STRONG COLD POOL.

TONIGHTS CONVECTION WILL END BY EARLY FRIDAY MORNING WITH A COOLER
AND LESS HUMID AIR FILTERING INTO THE AREA TOMORROW. COOLER WEATHER
WILL BE SHORT LIVED (AS IT TYPICALLY IS THIS TIME OF YEAR) WITH
WINDS GRADUALLY TURNING SOUTHERLY AGAIN OVER THE WEEKEND WITH A
RETURN TO HOT AND HUMID WEATHER LIKELY BY SUNDAY INTO MONDAY.

STILL APPEARS AS THOUGH THE SGF CWA WILL BE ON THE FRINGE OF THE
STRONGER BELT OF WESTERLIES NEXT WEEK. LOOKS AS THOUGH A RELATIVELY
LOW AMPLITUDE RING OF FIRE TYPE PATTERN WILL SET UP EITHER HERE OR
NEARBY WITH OCCASIONAL MCS CHANCES. PREDICTING TIMING/LOCATION OF
AN MCS IS HARD ENOUGH 6-12 HOURS OUT (ALA TONIGHT)...AND IMPOSSIBLE
4-7 DAYS OUT. GIVEN THE UNCERTAINTIES DECIDED TO BROADBRUSH SILENT
20 POPS IN THE GRIDS MON-WED AND ADD MENTION OF THUNDER NEXT WEEK
INTO THE HWO.

IZZI

&&

.AVIATION...

FOR THE 18Z TAFS...SCT TS DEVELOPING ALONG OUTFLOW BOUNDARY SHOULD
JUST BARELY MISS SGF TERMINAL EARLY THIS AFTERNOON...BUT DID INCLUDE
SOME TS IN VC. MORE WIDESPREAD SHRA/TSRA ACTIVITY SHOULD HOLD OFF
UNTIL TONIGHT. WHILE THUNDERSTORMS ARE LIKELY ONLY INCLUDED
PREVAILING SHOWERS FOR NOW WITH CHANCE OF THUNDER UNTIL TIMING OF
THUNDERSTORMS CAN BE BETTER PINPOINTED. VFR CONDITIONS ARE EXPECTED
TOMORROW MORNING IN THE WAKE OF TONIGHT STORMS.

IZZI

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
.MO...NONE.
.KS...NONE.

WFO SGF
Hazardous weather outlook, Jun 30, 5:24 PM CDT, 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
524 PM CDT THU JUN 30 2005

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-011100-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
524 PM CDT THU JUN 30 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

  THE THREAT FOR SEVERE WEATHER APPEARS TO BE INCREASING ACROSS
  PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS
  LATE THIS AFTERNOON.

  A VERY MOIST AND STRONGLY UNSTABLE AIRMASS HAS BEEN IN PLACE
  ACROSS THE REGION THROUGH MUCH OF TODAY. VERTICAL WIND SHEAR WAS
  INCREASING RAPIDLY AHEAD OF APPROACHING UPPER LEVEL JET STREAM.
  THIS WILL ALLOW FOR THE DEVELOPMENT OF SEVERE THUNDERSTORMS AND
  SUPERCELLS INTO THE EVENING HOURS...GENERALLY WEST OF A HERMITAGE
  TO LEBANON TO GAINESVILLE LINE.

  DAMAGING WIND GUSTS OF 60 TO 70 MPH AND HAIL UP TO GOLF BALL SIZE
  ARE EXPECTED TO BE THE MAIN THREATS WITH THESE STORMS. TORRENTIAL
  RAINFALL WILL ACCOMPANY MANY OF THESE STORMS...HOWEVER RECENT DRY
  CONDITIONS AND FORWARD STORM MOVEMENT SHOULD PRECLUDE ANY
  WIDESPREAD FLOODING.

  A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR MUCH OF
  SOUTHWEST MISSOURI AND EXTREME SOUTHEAST KANSAS UNTIL 11 PM.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

  THERE IS A CHANCE THAT THUNDERSTORMS COULD LINGER INTO THE EARLY
  MORNING HOURS FRIDAY...MAINLY SOUTH OF HIGHWAY 60.

  THERE IS ALSO A SLIGHT CHANCE OF THUNDERSTORMS MONDAY THROUGH
  WEDNESDAY OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

  SPOTTERS SHOULD BE PREPARED FOR ACTIVATION FOR INTO THE
  EVENING HOURS..

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

BOOKBINDER

In the hours before

Local storm report, Jun 30, 5:24 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
524 PM CDT THU JUN 30 2005

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0520 PM     HAIL             4 S BUFFALO             37.59N 93.10W
06/30/2005  2.75 INCH        DALLAS             MO   LAW ENFORCEMENT

TERRY
Local storm report, Jun 30, 5:32 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
532 PM CDT THU JUN 30 2005

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0525 PM     HAIL             1 W WEAUBLEAU           37.90N 93.57W
06/30/2005  3.00 INCH        HICKORY            MO   FIRE DEPT/RESCUE
Local storm report, Jun 30, 5:37 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
537 PM CDT THU JUN 30 2005

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0155 PM     HAIL             EMINENCE                37.15N 91.37W
06/30/2005  0.25 INCH        SHANNON            MO   PUBLIC

            PEA SIZE HAIL COVERING THE GROUND AT EMINENCE.

0523 PM     HAIL             PLEASANT HOPE           37.47N 93.28W
06/30/2005  0.88 INCH        POLK               MO   CO-OP OBSERVER

TERRY
Local storm report, Jun 30, 5:43 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
543 PM CDT THU JUN 30 2005

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0515 PM     HAIL             HALF WAY                37.62N 93.25W
06/30/2005  2.00 INCH        POLK               MO   LAW ENFORCEMENT

SR
Local storm report, Jun 30, 5:45 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
545 PM CDT THU JUN 30 2005

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0542 PM     HAIL             3 E SPRINGFIELD         37.20N 93.25W
06/30/2005  0.75 INCH        GREENE             MO   TRAINED SPOTTER

            DIME SIZE HAIL REPORTED AT JUNCTION OF DIVISION AND
            HIGHWAY 65 BY SKYWARN COORDINATOR.

BOOKBINDER
Local storm report, Jun 30, 5:57 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
557 PM CDT THU JUN 30 2005

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0520 PM     HAIL             COLLINS                 37.88N 93.63W
06/30/2005  0.75 INCH        ST.CLAIR           MO   FIRE DEPT/RESCUE

0546 PM     HAIL             SPRINGFIELD             37.20N 93.30W
06/30/2005  0.88 INCH        GREENE             MO   AMATEUR RADIO

SR

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 4:46 PM CDTSevere Thunderstorm WarningSGFSt. Clair42 min
Jun 30, 5:00 PM CDTSevere Thunderstorm WarningSGFDallas, Polk60 min
Jun 30, 5:41 PM CDTSevere Thunderstorm WarningSGFWebster64 min
Jun 30, 5:45 PM CDTSevere Thunderstorm WarningSGFGreene60 min
Jun 30, 5:50 PM CDTSevere Thunderstorm WarningSGFPulaski46 min
Jun 30, 6:21 PM CDTSevere Thunderstorm WarningSGFVernon69 min
Jun 30, 6:33 PM CDTSevere Thunderstorm WarningSGFChristian, Douglas62 min
Jun 30, 6:57 PM CDTSevere Thunderstorm WarningSGFSt. Clair63 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.